Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 9, NWS Albuquerque, NM

March 22, 2009

NWS Albuquerque, NM issued this high wind warning at Mar 22, 2009, 11:43 AM MDT. It took effect at Mar 22, 2009, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 11:43 AM MDT (17:43 UTC)
In effect from
Mar 22, 2009, 12:00 PM MDT
Expired
Mar 23, 2009, 12:00 AM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 221743
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 AM MDT SUN MAR 22 2009

...SHARP UPTICK IN WINDS FOR MOST OF NORTH AND CENTRAL NEW
MEXICO...

.AN UPPER LEVEL TROUGH WILL SWING ACROSS THE CENTRAL ROCKIES
THROUGH TONIGHT...INCREASING WINDS ALOFT AND INCREASING THE
SURFACE PRESSURE GRADIENT. THIS WILL CREATE STRONG WINDS OVER
MUCH OF THE WESTERN THREE QUARTERS OF NEW MEXICO THROUGH THIS 
EVENING...AND CONTINUE ACROSS THE EASTERN HALF INTO MONDAY
AFTERNOON.

NMZ008-014-230000-
/O.UPG.KABQ.WI.Y.0017.090322T1800Z-090323T0600Z/
/O.NEW.KABQ.HW.W.0009.090322T1800Z-090323T0600Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
1143 AM MDT SUN MAR 22 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH BY EARLY AFTERNOON. WINDS WILL INCREASE
EVEN FURTHER BY LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH
SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. 
AREAS OF BLOWING DUST ARE ALSO EXPECTED...WHICH WILL REDUCE
VISIBILITY AT TIMES. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT 
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. VERY STRONG CROSS WINDS ARE LIKELY
ALONG INTERSTATE 40...ESPECIALLY BETWEEN GALLUP AND GRANTS.

&&

$$

NMZ017-230000-
/O.NEW.KABQ.HW.W.0009.090322T2100Z-090323T0600Z/
/O.EXT.KABQ.WI.Y.0017.090323T0600Z-090324T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
1143 AM MDT SUN MAR 22 2009

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...
...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM MDT MONDAY. 

SOUTHWEST WILL INCREASE RATHER QUICKLY THIS AFTERNOON TO 30 TO
40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE IN SOME LOCALES. WINDS
WILL THEN TURN MORE WESTERLY AND DIMINISH TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH AFTER MIDNIGHT THROUGH MONDAY AFTERNOON. AREAS
OF BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL REDUCE VISIBILITY
AT TIMES. THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE THIS 
AFTERNOON AND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ001-230000-
/O.EXB.KABQ.WI.Y.0017.090322T1800Z-090323T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
1143 AM MDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS WILL INCREASE RATHER QUICKLY THIS AFTERNOON TO 
25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN SOME LOCALES. THE STRONGEST
WINDS ARE EXPECTED ALONG THE HIGHWAY 491 CORRIDOR BETWEEN NASCHITTI
AND SHIPROCK. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL
REDUCE VISIBILITY AT TIMES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ009-015-230000-
/O.CON.KABQ.WI.Y.0017.090322T2100Z-090323T0600Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO
1143 AM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS WILL INCREASE RATHER QUICKLY THIS AFTERNOON TO
25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN SOME LOCALES. AREAS OF
BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL REDUCE VISIBILITY
AT TIMES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ004-005-010-011-016-026-230000-
/O.CON.KABQ.WI.Y.0017.090322T2100Z-090324T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
CARRIZOZO
1143 AM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM MDT MONDAY. 

SOUTHWEST TO WEST WINDS WILL CONTINUE INCREASING THIS AFTERNOON
WITH SUSTAINED SPEEDS OF 25 TO NEARLY 40 MPH WITH OCCASIONAL GUSTS
BETWEEN 45 AND 55 MPH IN SOME LOCALES. AREAS OF BLOWING DUST ARE
ALSO POSSIBLE... WHICH WILL REDUCE VISIBILITY AT TIMES. STRONG
WINDS WILL LIKELY CONTINUE TONIGHT AND THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
000 
WWUS75 KABQ 222353
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT SUN MAR 22 2009

...STRONG WINDS CONTINUE ACROSS PORTIONS OF NEW MEXICO...

.AN UPPER LEVEL TROUGH WILL SWING ACROSS THE CENTRAL ROCKIES
TONIGHT...INCREASING WINDS ALOFT AS WELL AS INCREASING THE
SURFACE PRESSURE GRADIENT. THIS WILL CREATE STRONG WINDS OVER MUCH
OF CENTRAL AND WESTERN NEW MEXICO THROUGH AT LEAST MIDNIGHT. THE
STRONGEST WINDS WILL THEN SHIFT TO AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN ON MONDAY.

NMZ017-230600-
/O.CON.KABQ.HW.W.0009.000000T0000Z-090323T0600Z/
/O.CON.KABQ.WI.Y.0017.090323T0600Z-090324T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
553 PM MDT SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT MONDAY. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL
CONTINUE THROUGH THE EVENING HOURS ACROSS THE NORTHERN SACRAMENTO
MOUNTAINS. WINDS WILL BECOME MORE WESTERLY AND DIMINISH TO 25
TO 35 MPH WITH GUSTS UP TO 45 MPH AFTER MIDNIGHT THROUGH MONDAY
AFTERNOON. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL
REDUCE VISIBILITY AT TIMES. THE STRONGEST WINDS ARE EXPECTED
THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ008-014-230600-
/O.CON.KABQ.HW.W.0009.000000T0000Z-090323T0600Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
553 PM MDT SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL
CONTINUE ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS THROUGH
MIDNIGHT. AREAS OF BLOWING DUST ARE ALSO EXPECTED...WHICH WILL
REDUCE VISIBILITY AT TIMES. WINDS WILL GRADUALLY DIMINISH AFTER
MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. VERY STRONG CROSS WINDS ARE LIKELY
ALONG INTERSTATE 40...ESPECIALLY BETWEEN GALLUP AND GRANTS.

&&

$$

NMZ009-015-230600-
/O.CON.KABQ.WI.Y.0017.000000T0000Z-090323T0600Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO
553 PM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE ACROSS THE MIDDLE AND LOWER RIO GRANDE VALLEY THROUGH THE
EVENING HOURS. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL
REDUCE VISIBILITY AT TIMES. WINDS WILL GRADUALLY DIMINISH LATE
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ004-005-010-011-016-026-230600-
/O.CON.KABQ.WI.Y.0017.000000T0000Z-090324T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
CARRIZOZO
553 PM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. 

SOUTHWEST TO WEST WINDS WILL CONTINUE TONIGHT THROUGH MONDAY WITH
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS BETWEEN 45
AND 55 MPH. AREAS OF BLOWING DUST ARE ALSO POSSIBLE... WHICH WILL
REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ001-230600-
/O.CON.KABQ.WI.Y.0017.000000T0000Z-090323T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
553 PM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE ACROSS THE NORTHWEST PLATEAU. THE STRONGEST WINDS ARE
EXPECTED ALONG THE HIGHWAY 491 CORRIDOR BETWEEN NASCHITTI AND
SHIPROCK. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL
REDUCE VISIBILITY AT TIMES. WINDS WILL GRADUALLY DIMINISH LATE
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
000 
WWUS75 KABQ 230547
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1147 PM MDT SUN MAR 22 2009

...STRONG WINDS CONTINUE ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...

.AN UPPER LEVEL TROUGH WILL SWING ACROSS THE CENTRAL ROCKIES
TONIGHT. STRONG WINDS ALOFT COMBINED A STRONG SURFACE GRADIENT
WILL RESULT IN STRONG AND GUSTY WINDS ALONG AND EAST OF THE
MOUNTAIN CHAIN THROUGH MONDAY AFTERNOON. THE STRONGEST WINDS ARE
EXPECTED TO BE ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES
CORNERS TO THE TEXAS STATE LINE BEGINNING AFTER SUNRISE MONDAY
MORNING.

NMZ017-231200-
/O.EXP.KABQ.HW.W.0009.000000T0000Z-090323T0600Z/
/O.CON.KABQ.WI.Y.0017.090323T0600Z-090324T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
1147 PM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY...
...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE DURING THE OVERNIGHT HOURS AND THROUGH THE DAY
MONDAY ACROSS THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS.  AREAS
OF BLOWING DUST ARE ALSO POSSIBLE...WHICH WILL REDUCE VISIBILITY
AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ008-014-230700-
/O.EXP.KABQ.HW.W.0009.000000T0000Z-090323T0600Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
1147 PM MDT SUN MAR 22 2009

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

THE VERY STRONG AND GUSTY WINDS HAVE ENDED ACROSS THE WEST
CENTRAL AND SOUTHWEST MOUNTAINS THIS EVENING. HOWEVER...WINDS
BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE ACROSS
PORTIONS OF THE AREA THROUGH EARLY MORNING.

$$

NMZ009-015-230700-
/O.EXP.KABQ.WI.Y.0017.000000T0000Z-090323T0600Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO
1147 PM MDT SUN MAR 22 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

STRONG AND GUSTY WINDS HAVE ENDED OVER THE RIO GRANDE VALLEY THIS
EVENING...THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ001-230700-
/O.EXP.KABQ.WI.Y.0017.000000T0000Z-090323T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
1147 PM MDT SUN MAR 22 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

STRONG AND GUSTY WINDS HAVE ENDED OVER THE NORTHWEST PLATEAU THIS
EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
MAY CONTINUE FOR A FEW HOURS.

$$

NMZ006-007-012-013-018-020-021-231200-
/O.EXB.KABQ.WI.Y.0017.090323T1200Z-090324T0000Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA...
TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
1147 PM MDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY. 

SOUTHWEST TO WEST WINDS WILL DEVELOP EARLY MONDAY ACROSS THE
EASTERN PLAINS. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL
GUSTS UP TO 50 MPH ARE LIKELY. AREAS OF BLOWING DUST ARE ALSO
POSSIBLE... WHICH WILL REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ004-005-010-011-016-026-231200-
/O.CON.KABQ.WI.Y.0017.000000T0000Z-090324T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
CARRIZOZO
1147 PM MDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. 

SOUTHWEST TO WEST WINDS WILL CONTINUE OVERNIGHT THROUGH THE DAY
MONDAY WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS
BETWEEN 45 AND 55 MPH. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...
WHICH WILL REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:21 AM MDT, 8 hours 22 minutes earlier.

Area forecast discussion, Mar 22, 3:21 AM MDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MDT SUN MAR 22 2009

.DISCUSSION...
WINDS THE THING OVER THE NEXT 48 HRS OR SO AS A FAIRLY DEEP AND
BLUSTERY UPPER LOW CROSSES THE ROCKIES JUST A LITTLE N OF NM LATER
TONIGHT INTO MON. IT MEANS MUCH INCREASED WINDS FOR THE STATE AND
BULK OF NEEDED PCPN STAYING TO THE N. SFC WINDS TO GENERALLY RAMP
UP FROM W TO E...AS MID LEVEL WIND MAX ENTERS W NM TOWARD EVE AND
CROSSES NM TONIGHT...EXITING MON AM. SO FAR ITS THIS TIMING OF THE
PEAK WINDSPEEDS ALOFT THAT ALLOW ONLY WIND ADVISORIES TO BE
CONSIDERED FOR NOW. 700 MB WINDS PEAK OUT BETWEEN 50 AND 65 KTS
DEPENDING ON THE MODELS INVOLVED. BUT FOR THIS PACKAGE WE HAVE
DECIDED TO GO WITH HIGH GRADE WIND ADVISORIES FOR ZONES 8 AND 14
MIDDAY TO MIDNIGHT...LOW GRADE FOR ZONES 9 AND 15 MID AFTN TO
MIDNIGHT...AND CENTRAL MT ZONES AND ADJACENT HIGHLANDS IMMEDIATELY
TO THE E FM 21Z THROUGH MON AFTN. DUE TO LATER ONSET FOR ZONES
FARTHER TO E...DECIDED TO HOLD OFF HOISTING FOR THOSE ZONES IN
THIS PACKAGE. AS FOR PCPN...STILL LOOKS LIKE SOME SUB ADVISORY
SNOWFALL FOR N MTNS TONIGHT INTO MON AND KEPT LOW POPS IN FAR E
CENTRAL AND SE FOR STORMS...THOUGH SHAVED THE LATTER A BIT. LOW
POPS STILL FLIRT WITH N ZONES INTO TUE...BUT OTHERWISE A SOMEWHAT
QUIETER AND LESS WINDY PATTERN FOR THE MOST PART TIL LATE IN THE
WEEK WHEN MODELS NOW DEPICT A DEEPER TROUGH ENTERING NM FM THE
NW. IF IT PANS OUT WILL BRING NEEDED MOISTURE TO GOOD PORTION OF
NM...BUT TIME AND LATER MODEL RUNS WILL DICTATE WHETHER THIS IS A
FALSE ALARM OR NOT.

43

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON HOURS ACROSS THE
FORECAST AREA. EXPECT SURFACE WINDS TO INCREASE ACROSS WRN/CENTRAL
NM BY EARLY TO MID-AFTERNOON RESPECTIVELY. WINDS OF 25 TO 35KTS AND
GUSTS UP TO 45KTS WILL BE COMMON IN THE WEST WITH GRADUALLY LIGHTER
SPEEDS EASTWARD. GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS.
CIGS WILL BEGIN TO DROP IN THE NW AFTER 00Z...WITH PCPN DEVELOPING
BETWEEN 03-06Z. MVFR CONDITIONS AND OCCASIONAL MT OBSCURATIONS WILL
BE THE PRIMARY THREATS THROUGH THE OVERNIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
MID/HIGH CLOUDS CONTINUE TO STREAM ACROSS NM AS A RELATIVELY STRONG
UPPER LEVEL SYSTEM MIGRATES TOWARDS THE REGION. WINDS WILL INCREASE
BY EARLY TO MID-AFTERNOON...ESPECIALLY ACROSS THE WEST AS A STRONG
UPPER LEVEL JET NOSES INTO THE STATE. THE AFOREMENTIONED CLOUDS ARE
FORECAST TO DEPART FROM WEST TO EAST BY 18Z TO 21Z RESPECTIVELY. IT
APPEARS THIS WILL AID IN AFTERNOON MIXING AND ALLOW FOR STRONG WIND
SPEEDS ACROSS THE STATE. IN ADDITION...DRIER AIR SHOULD MIX DOWN TO
THE SURFACE...CREATING POOR MINIMUM HUMIDITIES WHICH MAY DROP INTO
THE SINGLE DIGITS AT A FEW LOCALES. WITH THIS IN MIND...WILL UPGRADE
FIRE WEATHER WATCH TO A RED FLAG WARNING AND INCLUDE NMZ104-105-108.
THIS JIVES WELL WITH THE LATEST DAY ONE SPC FIRE WEATHER OUTLOOK.

CLOSED LOW WILL SHIFT EASTWARD TONIGHT JUST NORTH OF THE NEW MEXICO
BORDER...ALLOWING FOR LIGHT SNOW ACCUMULATIONS IN THE HIGH COUNTRY.
STRONGEST UPPER LEVEL WIND MAXIMUM WILL PASS THROUGH THE AREA DURING
THIS TIME...WHICH SHOULD KEEP GUSTY WINDS AT MOUNTAIN PEAKS AND LEE
OF THE CENTRAL MOUNTAIN CHAIN. FOR AREAS OUTSIDE OF THE NRN AND WEST
CENTRAL MOUNTAINS...ANTICIPATE POOR OVERNIGHT RH RECOVERIES.

WIDESPREAD CRITICAL CONDITIONS SHOULD DEVELOP LATE MONDAY AFTERNOON
THROUGH THE EARLY EVENING HOURS ALONG/EAST OF THE CENTRAL MOUNTAINS.
STRONG WINDS ALOFT WILL COMBINE WITH A FAIRLY TIGHT SURFACE PRESSURE
GRADIENT TO PRODUCE WINDY CONDITIONS IN THE EAST. THERE IS A BIT OF
UNCERTAINTY AS TO THE PLACEMENT OF THE SURFACE LOW. ADDITIONALLY...
DRY AIR ALOFT WILL DESCEND TO THE SURFACE WHICH MAY ALLOW FOR SINGLE
DIGIT HUMIDITIES. WILL HOIST A FIRE WEATHER WATCH FOR THIS REGION...
EFFECTIVE FROM 17Z THROUGH 03Z.

THE MID-WEEK PERIOD LOOKS QUIET AND LESS WINDY. LONGER RANGE MODELS
ARE NOW SUGGESTING A WINTER-TYPE SYSTEM IMPACTING THE HIGH COUNTRY
AND THE NORTHEAST PLAINS AROUND THE THURSDAY TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  37  54  28 /   5  30  10   5
GALLUP..........................  67  30  50  20 /   5  20   0   0
GRANTS..........................  72  32  52  23 /   0  10   0   0
GLENWOOD........................  75  33  64  29 /   0   5   0   0
CHAMA...........................  61  28  44  20 /   5  40  30  10
LOS ALAMOS......................  63  36  48  29 /   0  10   5   5
RED RIVER.......................  59  26  41  18 /  10  30  30  10
TAOS............................  66  34  52  26 /   0  20  10  10
SANTA FE........................  68  34  52  26 /   0  10   5   5
SANTA FE AIRPORT................  70  36  54  28 /   0   5   0   0
ESPANOLA........................  72  33  58  26 /   0  10   0   5
ALBUQUERQUE HEIGHTS.............  73  43  60  35 /   0   0   0   0
ALBUQUERQUE VALLEY..............  75  40  62  33 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  72  41  59  34 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  74  41  61  35 /   0   0   0   0
SOCORRO.........................  79  43  67  35 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  64  33  50  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  72  37  56  34 /   0   0   0   0
CARRIZOZO.......................  79  41  65  35 /   0   0   0   0
RUIDOSO.........................  69  40  57  32 /   0   0   0   0
RATON...........................  73  32  59  24 /   0  10   5   5
LAS VEGAS.......................  69  37  56  25 /   0   5   0   5
ROY.............................  72  40  61  31 /   0   0   0   5
CLAYTON.........................  76  43  66  30 /   5   0   0   5
SANTA ROSA......................  78  45  70  33 /   0   0   0   0
TUCUMCARI.......................  80  47  71  34 /   5   0   0   0
FORT SUMNER.....................  81  46  71  35 /   5   0   0   0
CLOVIS..........................  79  47  71  37 /  10   5   0   0
PORTALES........................  80  48  73  35 /  10   5   0   0
ROSWELL.........................  81  49  76  40 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM MDT MONDAY FOR THE
FOLLOWING ZONES...NMZ004-005-010-011-016-017-026.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR
THE FOLLOWING ZONES...NMZ009-015.

WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE
FOLLOWING ZONES...NMZ008-014.

&&

43/46
Hazardous weather outlook, Mar 22, 6:00 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAR 22 2009

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING THIS AFTERNOON INTO MID EVENING FOR THE WESTERN
MOUNTAINS...RIO GRANDE VALLEY AND THE EASTERN PLAINS FOR STRONG
WINDS AND LOW HUMIDITIES. SOUTHWEST TO WEST WINDS WILL LIKELY
INCREASE TO 20 TO 35 MPH IN MOST OF THE AFOREMENTIONED AREA WITH
GUSTS BETWEEN 40 AND 55 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS
AGAIN...MAINLY EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG
WINDS AND LOW HUMIDITIES. WIND SPEEDS COULD REACH 25 TO 40 MPH WITH
GUSTS UP TO 50 OR POSSIBLY 60 MPH ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:18 AM MDTFire Weather WatchABQHarding, San Miguel, Union17 hr
Mar 22, 4:18 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more17 hr
Mar 22, 5:03 AM MDTWind AdvisoryABQ37 hr

Nearby

High Wind Warnings in New Mexico, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.